Alert archive / Oklahoma / Red Flag Warnings in 2008

Red Flag Warning 28, NWS Norman, OK

April 29, 2008Foard County, Hardeman County, Knox County, Texas; 7 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Apr 29, 2008, 8:24 PM CDT for Foard County, Hardeman County, Knox County, Texas; 7 counties in Oklahoma. It took effect at Apr 30, 2008, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 8:24 PM CDT (01:24 UTC)
In effect from
Apr 30, 2008, 12:00 PM CDT
Expired
Apr 30, 2008, 8:00 PM CDT
In force
8 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Roger Mills County, OK, Foard County, TX, Hardeman County, TX, Knox County, TX

The radar

The Altus AFB radar (KFDR), 97 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4483 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 300124
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT TUE APR 29 2008

OKZ014-021-033-034-TXZ083-084-087-300930-
/O.EXP.KOUN.FW.W.0027.000000T0000Z-080430T0100Z/
/O.UPG.KOUN.FW.A.0022.080430T1700Z-080501T0100Z/
/O.NEW.KOUN.FW.W.0028.080430T1700Z-080501T0100Z/
/O.NEW.KOUN.FW.A.0023.080501T1600Z-080502T0200Z/
ROGER MILLS-BECKHAM-HARMON-GREER-HARDEMAN-FOARD-KNOX-
824 PM CDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM CDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM CDT WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

WARM TEMPERATURES AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP
AGAIN WEDNESDAY AFTERNOON. A DRY LINE WILL DEVELOP NEAR THE
WESTERN OKLAHOMA BORDER AND ACROSS WESTERN NORTH TEXAS. LOCATIONS
IN THE RED FLAG WARNING FOR WEDNESDAY ARE EXPECTED TO BE NEAR OR
WEST OF THIS DRY LINE.

SIMILAR CONDITIONS ARE POSSIBLE THURSDAY OVER A LARGER
AREA...RESULTING IN THE FIRE WEATHER WATCH ACROSS WESTERN OKLAHOMA
AND PORTIONS OF WESTERN NORTH TEXAS.

$$

OKZ036-300930-
/O.EXP.KOUN.FW.W.0027.000000T0000Z-080430T0100Z/
/O.NEW.KOUN.FW.W.0028.080430T1700Z-080501T0100Z/
/O.NEW.KOUN.FW.A.0023.080501T1600Z-080502T0200Z/
JACKSON-
824 PM CDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM CDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM CDT WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

WARM TEMPERATURES AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP
AGAIN WEDNESDAY AFTERNOON. A DRY LINE WILL DEVELOP NEAR THE
WESTERN OKLAHOMA BORDER AND ACROSS WESTERN NORTH TEXAS. LOCATIONS
IN THE RED FLAG WARNING FOR WEDNESDAY ARE EXPECTED TO BE NEAR OR
WEST OF THIS DRY LINE.

SIMILAR CONDITIONS ARE POSSIBLE THURSDAY OVER A LARGER
AREA...RESULTING IN THE FIRE WEATHER WATCH ACROSS WESTERN OKLAHOMA
AND PORTIONS OF WESTERN NORTH TEXAS.


$$

TXZ085-088-300930-
/O.EXP.KOUN.FW.W.0027.000000T0000Z-080430T0100Z/
/O.NEW.KOUN.FW.A.0023.080501T1600Z-080502T0200Z/
WILBARGER-BAYLOR-
824 PM CDT TUE APR 29 2008

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING.

WARM TEMPERATURES AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP
AGAIN THURSDAY. A DRY LINE WILL MOVE THROUGH WESTERN NORTH TEXAS...
RESULTING IN DANGEROUS WILDFIRE CONDITIONS.

$$

OKZ004-009-300930-
/O.UPG.KOUN.FW.A.0022.080430T1700Z-080501T0100Z/
/O.NEW.KOUN.FW.W.0028.080430T1700Z-080501T0100Z/
HARPER-ELLIS-
824 PM CDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM CDT WEDNESDAY.

WARM TEMPERATURES AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP
AGAIN WEDNESDAY AFTERNOON. A DRY LINE WILL DEVELOP NEAR THE
WESTERN OKLAHOMA BORDER. LOCATIONS IN THE RED FLAG WARNING FOR
WEDNESDAY ARE EXPECTED TO BE NEAR OR WEST OF THIS DRY LINE.

$$

OKZ016-022-035-037-TXZ086-089-300930-
/O.NEW.KOUN.FW.A.0023.080501T1600Z-080502T0200Z/
CUSTER-WASHITA-KIOWA-TILLMAN-WICHITA-ARCHER-
824 PM CDT TUE APR 29 2008

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

WARM TEMPERATURES AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP
AGAIN THURSDAY. A DRY LINE WILL MOVE THROUGH WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS...RESULTING IN DANGEROUS WILDFIRE CONDITIONS.

$$
3 follow-up statements
000 
WWUS84 KOUN 300852
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
352 AM CDT WED APR 30 2008

OKZ014-021-033-034-036-TXZ083-084-087-301700-
/O.CON.KOUN.FW.W.0028.080430T1700Z-080501T0100Z/
/O.CON.KOUN.FW.A.0023.080501T1600Z-080502T0200Z/
ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN-FOARD-KNOX-
352 AM CDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING. 

WARM TEMPERATURES AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP
AGAIN THIS AFTERNOON. A DRY LINE WILL DEVELOP NEAR THE
WESTERN OKLAHOMA BORDER AND ACROSS WESTERN NORTH TEXAS. LOCATIONS
IN THE RED FLAG WARNING FOR TODAY ARE EXPECTED TO BE NEAR OR
WEST OF THIS DRY LINE. TEMPERATURES WILL WARM INTO THE UPPER 80S
TO LOW 90S... WITH SOUTH WINDS 20 TO 30 MPH AND GUSTS OVER 40 MPH
POSSIBLE. HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT. THESE
CONDITIONS WILL COMBINE TO INCREASE THE WILDFIRE POTENTIAL ACROSS
THE AREA THIS AFTERNOON AND EARLY EVENING.

THE DRYLINE WILL MOVE FURTHER EAST THURSDAY. WARM TEMPERATURES...
VERY DRY... AND WINDY CONDITIONS WILL DEVELOP OVER THIS AREA AGAIN
THURSDAY AFTERNOON. WINDS WILL ALSO BE SHIFTING THROUGHOUT THE
DAY... WITH SOUTHWEST WINDS OCCURRING WEST OF THE DRYLINE. WINDS
WILL SHIFT TO THE NORTHWEST AS A COLD FRONT MOVES INTO THE AREA
LATE THURSDAY AND THURSDAY NIGHT. SO A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR PARTS OF WEST CENTRAL AND SOUTHWEST OKLAHOMA... AND
WESTERN NORTH TEXAS.

$$

OKZ004-009-301700-
/O.CON.KOUN.FW.W.0028.080430T1700Z-080501T0100Z/
HARPER-ELLIS-
352 AM CDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. 

WARM TEMPERATURES AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP THIS
AFTERNOON. A DRY LINE WILL DEVELOP NEAR THE WESTERN OKLAHOMA
BORDER. LOCATIONS IN THE RED FLAG WARNING FOR TODAY ARE EXPECTED TO
BE NEAR OR WEST OF THIS DRY LINE. TEMPERATURES WILL WARM INTO THE
UPPER 80S TO LOW 90S... WITH SOUTH WINDS 20 TO 30 MPH AND GUSTS
OVER 40 MPH POSSIBLE. HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT.
THESE CONDITIONS WILL COMBINE TO INCREASE THE WILDFIRE POTENTIAL
ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING.

$$

OKZ016-022-035-037-TXZ085-086-088-089-301700-
/O.CON.KOUN.FW.A.0023.080501T1600Z-080502T0200Z/
CUSTER-WASHITA-KIOWA-TILLMAN-WILBARGER-WICHITA-BAYLOR-ARCHER-
352 AM CDT WED APR 30 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING. 

THE DRYLINE WILL MOVE FURTHER EAST THURSDAY. WARM TEMPERATURES...
VERY DRY... AND WINDY CONDITIONS WILL DEVELOP OVER THIS AREA AGAIN
THURSDAY AFTERNOON... RESULTING IN DANGEROUS WILDFIRE CONDITIONS.
WINDS WILL ALSO BE SHIFTING THROUGHOUT THE DAY... WITH SOUTHWEST
WINDS OCCURRING WEST OF THE DRYLINE. WINDS WILL THEN SHIFT TO THE
NORTHWEST AS A COLD FRONT MOVES INTO THE AREA LATE THURSDAY AND
THURSDAY NIGHT. SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PARTS
OF WEST CENTRAL AND SOUTHWEST OKLAHOMA... AND WESTERN NORTH TEXAS.


$$
000 
WWUS84 KOUN 301954
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CDT WED APR 30 2008

OKZ014-021-033-034-036-TXZ083-084-087-010400-
/O.UPG.KOUN.FW.A.0023.080501T1600Z-080502T0200Z/
/O.NEW.KOUN.FW.W.0029.080501T1600Z-080502T0200Z/
/O.CON.KOUN.FW.W.0028.000000T0000Z-080501T0100Z/
ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN-FOARD-KNOX-
254 PM CDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY...

TEMPERATURES IN THE UPPER 80S TO LOW 90S... WITH SOUTH WINDS 20
TO 30 MPH... WILL CONTINUE THROUGH THE EARLY EVENING HOURS. SOME GUSTS
ABOVE 35 MPH WILL BE POSSIBLE. THESE CONDITIONS COMBINE WITH
HUMIDITY LEVELS FROM 15 TO 20 PERCENT WILL ENHANCE FIRE GROWTH
POTENTIAL THROUGH THE EARLY EVENING HOURS.

THE DRYLINE WILL PUSH INTO WESTERN AND CENTRAL OKLAHOMA
ON THURSDAY. WEST OF THE DRYLINE TEMPERATURES WILL WARM WELL
INTO THE MID 80S TO LOWER 90S. THIS COMBINED WITH VERY LOW
HUMIDITY LEVELS AND BREEZY SOUTHWEST WINDS WILL RESULT IN ENHANCED
FIRE GROWTH POTENTIAL. A COLD FRONT WILL MOVE ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS LATE THURSDAY AFTERNOON INTO
THURSDAY EVENING. STRONG GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND
THE COLD FRONT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ016-022-035-037-TXZ085-086-088-089-010400-
/O.UPG.KOUN.FW.A.0023.080501T1600Z-080502T0200Z/
/O.NEW.KOUN.FW.W.0029.080501T1600Z-080502T0200Z/
CUSTER-WASHITA-KIOWA-TILLMAN-WILBARGER-WICHITA-BAYLOR-ARCHER-
254 PM CDT WED APR 30 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT THURSDAY...

THE RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH.

THE DRYLINE WILL PUSH INTO WESTERN AND CENTRAL OKLAHOMA
ON THURSDAY. WEST OF THE DRYLINE TEMPERATURES WILL WARM INTO THE
UPPER 80S TO MID 90S. THIS COMBINED WITH VERY LOW HUMIDITY LEVELS
AND BREEZY SOUTHWEST WINDS WILL RESULT IN ENHANCED FIRE GROWTH
POTENTIAL. A COLD FRONT WILL MOVE ACROSS SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS LATE THURSDAY EVENING. STRONG GUSTY NORTHWEST
WINDS CAN BE EXPECTED BEHIND THE FRONT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED.  A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

OKZ004-009-010100-
/O.CON.KOUN.FW.W.0028.000000T0000Z-080501T0100Z/
HARPER-ELLIS-
254 PM CDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

TEMPERATURES IN THE UPPER 80S TO LOW 90S... WITH SOUTH WINDS 20
TO 30 MPH... WILL CONTINUE THROUGH THE EARLY EVENING HOURS. SOME GUSTS
ABOVE 35 MPH WILL BE POSSIBLE. THESE CONDITIONS COMBINE WITH
HUMIDITY LEVELS FROM 15 TO 20 PERCENT WILL ENHANCE FIRE GROWTH
POTENTIAL THROUGH THE EARLY EVENING HOURS.

$$
000 
WWUS84 KOUN 010110 AAA
RFWOUN

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT WED APR 30 2008

OKZ014-021-033-034-036-TXZ083-084-087-010915-
/O.EXP.KOUN.FW.W.0028.000000T0000Z-080501T0100Z/
/O.CON.KOUN.FW.W.0029.080501T1600Z-080502T0200Z/
ROGER MILLS-BECKHAM-HARMON-GREER-JACKSON-HARDEMAN-FOARD-KNOX-
810 PM CDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
THURSDAY.

A DRY LINE WILL PUSH EASTWARD THROUGH THE WESTERN HALF OF OKLAHOMA
AND MOST OF WESTERN NORTH TEXAS ON THURSDAY. TEMPERATURES WILL
WARM INTO THE UPPER 80S TO MID 90S WEST OF THE DRY LINE. THIS...
COMBINED WITH VERY LOW HUMIDITY LEVELS AND BREEZY SOUTHWEST
WINDS...WILL RESULT IN EXTREME WILDFIRE GROWTH POTENTIAL. A COLD
FRONT WILL MOVE ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
THURSDAY EVENING. STRONG GUSTY NORTHWEST WINDS CAN BE EXPECTED
BEHIND THE FRONT.

$$

OKZ004-009-010215-
/O.EXP.KOUN.FW.W.0028.000000T0000Z-080501T0100Z/
HARPER-ELLIS-
810 PM CDT WED APR 30 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

$$

OKZ016-022-035-037-TXZ085-086-088-089-010915-
/O.CON.KOUN.FW.W.0029.080501T1600Z-080502T0200Z/
CUSTER-WASHITA-KIOWA-TILLMAN-WILBARGER-WICHITA-BAYLOR-ARCHER-
810 PM CDT WED APR 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
THURSDAY. 

A DRY LINE WILL PUSH EASTWARD THROUGH THE WESTERN HALF OF OKLAHOMA
AND MOST OF WESTERN NORTH TEXAS ON THURSDAY. TEMPERATURES WILL
WARM INTO THE UPPER 80S TO MID 90S WEST OF THE DRY LINE. THIS...
COMBINED WITH VERY LOW HUMIDITY LEVELS AND BREEZY SOUTHWEST
WINDS...WILL RESULT IN EXTREME WILDFIRE GROWTH POTENTIAL. A COLD
FRONT WILL MOVE ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
THURSDAY EVENING. STRONG GUSTY NORTHWEST WINDS CAN BE EXPECTED
BEHIND THE FRONT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 29, 8:04 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 29, 8:04 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT TUE APR 29 2008

.DISCUSSION...
UPDATED GRIDS TO UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING
TOMORROW. ALSO ISSUED A FIRE WEATHER WATCH FOR THURSDAY AS DRY
LINE PROGRESSES EASTWARD OVER SOUTHWEST OKLAHOMA AND PORTIONS OF
WESTERN NORTH TEXAS. ALONG WITH THESE MODIFICATIONS...WE DID MAKE
ADJUSTMENTS TO DEWPOINT GRIDS...TO BETTER ALIGN WITH MODEL GRID
SOLUTIONS...AS ADJUSTED MOS VALUES APPEAR UNREALISTICALLY HIGH (70
DEWPOINTS ACROSS SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA BY 18Z
THURSDAY). GIVEN STATE OF GULF AND EXPECTED TRAJECTORIES...WE WILL
BE LUCKY TO MAKE MID-60 DEWPOINTS LATE THURSDAY ACROSS FAR
SOUTHEAST OKLAHOMA. WITH MUCH MORE CONFIDENCE IN LOWER MOISTURE
VALUES...WE WILL DEVIATE FROM OUR EXPERIMENTAL INITIALIZATIONS.

WITH MODERATE-STRONG WIND FIELDS BEHIND DRY LINE THURSDAY...WE
INTRODUCED THE MENTIONING OF BLOWING DUST TO MOST OF SOUTHWEST
INTO CENTRAL OKLAHOMA...AND ALL OF WESTERN NORTH TEXAS FOR
THURSDAY AFTERNOON AND EVENING BEHIND DRY LINE.

&&

.PREV DISCUSSION... /ISSUED 335 PM CDT TUE APR 29 2008/

DISCUSSION...

FIRE WEATHER WILL BE THE MAIN CONCERN TOMORROW... WITH THUNDERSTORM
CHANCES ON THURSDAY AND AGAIN EARLY NEXT WEEK.

THE WINDS WILL BE ON THE INCREASE TOMORROW AS A SURFACE LOW
PRESSURE DEVELOPS OVER EASTERN COLORADO AND WESTERN KANSAS.
MOISTURE SHOULD FINALLY BEGIN TO RETURN NORTH TONIGHT...WHICH
WILL SHARPEN UP A DEVELOPING DRY LINE OVER THE EASTERN TEXAS
PANHANDLE AND WESTERN OKLAHOMA. FIRE WEATHER WILL BE A CONCERN FOR
ANY LOCATIONS ALONG AND WEST OF THE DRY LINE. RIGHT NOW... WE
BELIEVE THAT THE DRY LINE WILL MAKE ONLY MINIMAL EASTWARD
PROGRESS... POSSIBLY ONLY MAKING TO OUR WESTERN ROW OF COUNTIES.
WILL HOLD OFF ON ANY RED FLAG WARNING AND CONTINUE THE FIRE
WEATHER WATCH DUE TO UNCERTAINTY OF THE DRY LINE LOCATION.

ATTENTION THEN TURNS TO THURSDAY AFTERNOON INTO THURSDAY EVENING.
MODELS ARE CONSISTENT IN BRINGING A STORM SYSTEM INTO THE CENTRAL
PLAINS BY THURSDAY AFTERNOON. A DRY LINE WILL BEGIN TO PUSH EAST...
SETTING UP NEAR THE INTERSTATE 35 CORRIDOR BY MID AFTERNOON. AT
THE SAME TIME... A COLD FRONT WILL BE PUSHING INTO NORTHWEST
OKLAHOMA. A COUPLE OF ISSUES CONTINUE TO BE A CONCERN WITH THIS
DEVELOPING STORM SYSTEM. THE FIRST ISSUE IS THE QUALITY OF
MOISTURE THAT WILL BE IN PLACE BY THURSDAY AFTERNOON... WITH THE
SECOND CONCERN BEING THE CAP STRENGTH. CONTINUED SOUTHERLY WINDS
WILL BRING BETTER MOISTURE INTO THE SOUTHERN PLAINS. HOWEVER...
CURRENT WIND OBSERVATIONS OVER THE GULF OF MEXICO SHOW WINDS JUST
BEGINNING TO SWITCH AROUND TO THE EAST SOUTHEAST... WITH DEW POINT
TEMPERATURES IN THE MIDDLE TO UPPER 50S. SOUTH WINDS OVER THE NEXT
24 TO 48 HOURS WILL IMPROVE THE MOISTURE... BUT QUESTION REMAINS
IF ENOUGH MOISTURE WILL BE IN PLACE OVER THE OUN CWA BY THURSDAY
AFTERNOON. IT WILL BE CLOSE BUT CURRENT FORECASTS REFLECTS
SLIGHTLY LOWER THAN IDEAL VALUES FOR WIDESPREAD SEVERE
THUNDERSTORMS. STILL... STRONG DYNAMICS WITH THIS STORM SYSTEM
SHOULD BE ABLE TO ALLOW FOR SOME THUNDERSTORMS TO DEVELOP EAST OF
THE DRY LINE... WITH BETTER CHANCES PUSHING INTO EASTERN OKLAHOMA.

COOL TEMPERATURES RETURN TO THE REGION ON FRIDAY INTO SATURDAY
BEFORE THE NEXT CHANCE OF THUNDERSTORMS ON SUNDAY AND CONTINUING
INTO EARLY NEXT WEEK. THERE IS A CONCERN FOR SEVERE WEATHER ONCE
AGAIN ON MONDAY... BUT WIDESPREAD CLOUD COVER MAY LIMIT THE AMOUNT
OF INSTABILITY REALIZED DURING THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  55  80  61  83 /   0  10  10  20
HOBART OK         55  86  61  83 /   0  10  10  10
WICHITA FALLS TX  56  87  63  87 /   0   0  10  20
GAGE OK           51  87  56  74 /   0   0  10  10
PONCA CITY OK     55  82  62  80 /   0   0  10  20
DURANT OK         56  79  64  84 /   0   0  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 12 PM TO 8 PM CDT WEDNESDAY FOR OKZ004-009-
     014-021-033-034-036.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR OKZ014-016-021-022-033>037.

TX...RED FLAG WARNING FROM 12 PM TO 8 PM CDT WEDNESDAY FOR TXZ083-084-
     087.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR TXZ083>089.

&&

11/30
Hazardous weather outlook, Apr 29, 12:00 PM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE APR 29 2008

OKZ004>048-050>052-TXZ083>090-301200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
A WARM FRONT... FROM THE NORTHWEST CORNER OF OKLAHOMA SOUTHEASTWARD
INTO SOUTHEAST OKLAHOMA AT MIDDAY... WILL CONTINUE TO MOVE NORTHWARD
THIS AFTERNOON. SOUTH WINDS WILL STRENGTHEN TO THE SOUTH OF THE
FRONT... BUT LOW LEVELS WILL REMAIN DRY AND CONDITIONS WILL REMAIN
TOO STABLE FOR THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
DRY AND WINDY CONDITIONS WILL RESULT IN VERY HIGH TO EXTREME
WILDFIRE CONDITIONS THIS AFTERNOON FROM WESTERN PARTS OF NORTH TEXAS
NORTHWARD INTO FAR WESTERN OKLAHOMA. A RED FLAG WARNING IS IN EFFECT
FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS LATE THURSDAY AND THURSDAY
NIGHT OVER CENTRAL AND EASTERN OKLAHOMA. LOW-LEVEL GULF MOISTURE
WILL RETURN NORTHWARD TONIGHT THROUGH THURSDAY... SETTING UP A DRY
LINE BY LATE WEDNESDAY NEAR THE WESTERN BORDER OF OKLAHOMA. MOISTURE
RETURN AND DESTABILIZATION WILL BE INSUFFICIENT TO OVERCOME A
CAPPING LAYER OF WARM AIR ALOFT UNTIL THURSDAY.  THEREFORE
THUNDERSTORMS ARE NOT EXPECTED THROUGH WEDNESDAY NIGHT. BY
THURSDAY... A POWERFUL STORM SYSTEM WILL MOVE INTO THE CENTRAL
UNITED STATES. THE DRY LINE IS EXPECTED TO MOVE EAST INTO CENTRAL
OKLAHOMA BY LATE THURSDAY. THE CONTINUED INCREASE IN GULF MOISTURE
AHEAD OF THE DRY LINE WILL RESULT IN VERY UNSTABLE CONDITIONS BY
THAT TIME... WHILE STRENGTHENING WINDS ALOFT WILL SET UP STRONG
VERTICAL WIND SHEAR. IF STORMS DEVELOP... THE ENVIRONMENTAL
CONDITIONS LATE THURSDAY WILL BE CAPABLE OF SUPPORTING SEVERE
THUNDERSTORMS EAST OF THE DRY LINE.

THE MOST LIKELY SCENARIO AT THIS TIME IS THAT THE CAP WILL PREVENT
STORM FORMATION UNTIL LATE THURSDAY AFTERNOON... AT WHICH TIME
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR THE DRY
LINE. A COLD FRONT WILL OVERTAKE THE DRY LINE FROM THE NORTHWEST
THURSDAY EVENING WITH ADDITIONAL THUNDERSTORM DEVELOPMENT POSSIBLE
ALONG THE FRONT AS IT MOVES THROUGH CENTRAL AND SOUTHEAST OKLAHOMA
THURSDAY NIGHT.

THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS SUNDAY AND MONDAY.

OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL REMAIN HIGH WEDNESDAY AFTERNOON OVER FAR
WESTERN PARTS OF NORTH TEXAS AND OKLAHOMA. A FIRE WEATHER WATCH IS
IN EFFECT FOR THESE AREAS. WILDFIRE POTENTIAL WILL BE VERY HIGH TO
EXTREME AGAIN ON THURSDAY OVER A LARGER PART OF WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS.

STRONG SOUTH WINDS ON WEDNESDAY MAY REACH SUSTAINED SPEEDS OVER 30
MPH... WITH GUSTS OVER 40 MPH... OVER MOST OF OKLAHOMA AND NORTHERN
TEXAS. STRONG WINDS WILL CONTINUE THROUGH THURSDAY EVENING...
BECOMING SOUTHWESTERLY BEHIND THE DRY LINE AND POSSIBLY SPREADING
BLOWING DUST INTO PARTS OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. STRONG NORTH WINDS WILL FOLLOW THE COLD FRONT THURSDAY
EVENING. SECURING OF OUTDOOR FURNITURE... TRASH CANS... AND OTHER
POTENTIAL WIND-BLOWN OBJECTS IS RECOMMENDED BEFORE WEDNESDAY.
CAUTION ALSO WILL BE NEEDED WHILE DRIVING DUE TO THE POSSIBILITY OF
STRONG CROSSWINDS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

24/II

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:24 PM CDTFire Weather WatchOUNArcher, Baylor, Foard, Hardeman, Knox, Wichita and 1 more19 hr
Apr 30, 3:59 AM CDTWind AdvisoryOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more23 hr
Apr 30, 2:54 PM CDTRed Flag WarningOUNArcher, Baylor, Foard, Hardeman, Knox, Wichita and 1 more30 hr

Nearby

Red Flag Warnings in Oklahoma, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.